Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 7, 2011, 5:44 PM MST for Pima County, Arizona. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:44 PM MST (00:44 UTC)
- Expired
- Aug 7, 2011, 6:00 PM MST
- In force
- 16 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 162 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3261 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS55 KTWC 080044 SVRTWC AZC019-080100- /O.NEW.KTWC.SV.W.0075.110808T0044Z-110808T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 544 PM MST SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 536 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AJO...OR 44 MILES SOUTH OF GILA BEND...AND MOVING SOUTHWEST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER ORGAN PIPE NATIONAL MONUMENT. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORGAN PIPE NATIONAL MONUMENT THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING ALREADY IN EFFECT FOR THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3248 11299 3248 11273 3181 11260 3193 11301 TIME...MOT...LOC 0043Z 029DEG 6KT 3232 11284 $$
1 follow-up statement
736 WWUS55 KTWC 080059 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 559 PM MST SUN AUG 7 2011 AZC019-080107- /O.EXP.KTWC.SV.W.0075.000000T0000Z-110808T0100Z/ PIMA AZ- 559 PM MST SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIMA COUNTY WILL EXPIRE AT 600 PM MST... ALTHOUGH STRONG STORMS CONTINUE ALONG HIGHWAY 85 FROM AJO TO LUKEVILLE...THE STORMS HAVE FALLEN BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 600 PM MST. THESE STORMS ARE STILL CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH AND VERY HEAVY RAINFALL...ESPECIALLY ALONG HIGHWAY 85 THROUGH 630 PM MST. LAT...LON 3248 11299 3248 11273 3181 11260 3193 11301 TIME...MOT...LOC 0057Z 029DEG 6KT 3230 11285 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:00 PM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN AUG 7 2011 .SYNOPSIS...SUFFICIENT MOISTURE AND INSTABILITY FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...GOOD DEVELOPMENT ON SLOW MOVING STORMS TODAY ONCE THE SUN WAS ABLE TO DO ITS WORK AS EXPECTED. HEAVY RAIN THE MAIN CONCERN. && .PREV DISCUSSION...PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP ABOVE 1.6 INCHES AND SURFACE DEWPTS IN THE 60S. SO MUCH SO THAT DEBRIS DRIFTING OVERHEAD FROM LAST NIGHT'S CONVECTION IS BEING JOINED BY ADDITIONAL CLOUD DEVELOPMENT...GREATLY DIMINISHING SOLAR INSOLATION ACROSS MUCH OF SOUTHEAST ARIZONA. THIS WILL AT LEAST SLOW DEVELOPMENT TODAY...BUT AREAS THAT GET SUNSHINE SHOULD BE BUSY ENOUGH. NOT MUCH FLOW WITH LITTLE ACTUAL STORM MOVEMENT...JUST PROPAGATION ALONG OUTFLOWS AND BUILDING INTO FAVORABLE POCKETS IN THE ENVIRONMENT. A GOOD RECIPE FOR LOCALLY HEAVY RAIN WITH STORMS. OTHERWISE THE ONLY THING THAT MIGHT INHIBIT WHAT WOULD OTHERWISE BE VERY GOOD THUNDERSTORM DAYS TO START THE WEEK WOULD BE THE FACT THAT THE HIGH LOOKS LIKE ITS RECONSOLIDATING ALONG THE LOWER AMPLITUDE RIDGE TO A POSITION NEARLY OVERHEAD. SUBSIDENCE UNDER THIS TO INHIBIT USE OF AVAILABLE DEEP MOISTURE AND A WEAK FLOW TO LIMIT LARGER SCALE IMPORTATION OF REINFORCING MOISTURE. AN IMPULSE COULD ASSIST WITH SOUTHERLY SURGE POSSIBILITIES THE FIRST HALF OF THE WEEK. OVERALL SOME OF THE COMPONENTS ARE THERE FOR A STRONG ACTIVE WEEK...BUT NOT ALL. && .AVIATION...SCT-BKN CLOUD BASES AT 6-8KFT AGL THRU 05Z MONDAY... WITH ISOLD TO SCT TSRA/SHRA PERSISTING THRU 03Z MONDAY. MVFR CIGS/VSBYS...MTN TOPS OBSCD...AND WIND GUSTS TO NEAR 45 KTS ASSOCIATED WITH THE STRONGER TSRA. PRECIP WILL DECREASE IN COVERAGE BETWEEN 03Z-07Z MONDAY...THEN SCT-BKN CLOUDS AT 8K-12K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU 15Z MONDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND AGAIN ON MONDAY...WITH ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS THE REST OF THE WORK WEEK. THE BEST CHANCE FOR MEASURABLE PRECIPITATION WILL BE IN THE HIGHER TERRAIN TO THE SOUTH AND EAST OF THE TUCSON METRO AREA. OTHERWISE... NORMAL DIURNAL WIND TRENDS ARE EXPECTED...EXCEPT FOR STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 8:10 AM MST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 810 AM MST SUN AUG 7 2011 AZZ501>515-081400- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 810 AM MST SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA THROUGH THE EVENING HOURS TONIGHT BEFORE DIMINISHING. WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL MAY OCCUR WITH THE STRONGER THUNDERSTORMS. EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH SATURDAY. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS WILL BE GUSTY WINDS OVER 50 MPH AND HEAVY RAIN. EVEN MODERATE RAINFALL OVER RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 7, 3:28 PM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
328 PM MST SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST 4 SSE SABINO CANYON 32.28N 110.77W
08/07/2011 M76 MPH PIMA AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1100068
CWRLocal storm report, Aug 7, 3:37 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
337 PM MST SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 4 SSE SABINO CANYON 32.29N 110.79W
08/07/2011 PIMA AZ TRAINED SPOTTER
SEVERAL MESQUITE TREES DOWN NEAR HARRISON AND SNYDER.
&&
EVENT NUMBER TWC1100069
MINNICKLocal storm report, Aug 7, 5:13 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TUCSON 32.24N 110.94W
08/07/2011 PIMA AZ BROADCAST MEDIA
BRICK WALL BLOWN DOWN NEAR SNYDER AND HOUGHTON
&&
EVENT NUMBER TWC1100070
MINNICKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 7, 5:05 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 7, 6:29 PM MST | Areal Flood Advisory | TWC | Pima | 91 min |
| Aug 8, 2:31 PM MST | Flash Flood Warning | TWC | Cochise | 119 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.